MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC VA LOCKSCR Ø2.7 HEAD 2.4 SELF-TAP L20 TA; SCREW,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC VA LOCKSCR Ø2.7 HEAD 2.4 SELF-TAP L20 TA; SCREW,FIXATION,BONE
Model Number 04.211.020
Medical Device Problem Codes Break (1069); Unintended Movement (3026)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information is unknown.Date of event is unknown.Additional classification code: hrs.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The manufacture date is unknown.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that patient underwent an open reduction internal fixation (orif) of distal humerus with perpendicular plating using titanium va elbow system with medial plate and posterolateral plate on (b)(6) 2018.One month after surgery, x-ray was done and appeared to indicate possibility that one or more distal screws of posterolateral plate had backed out from plate along with a loss of reduction.On (b)(6) 2018, revision was performed and revealed that the locking screw and metaphyseal screw were backed out.Upon screw removal, the locking screw was found to be broken at junction of head element and shaft with an estimated broken length of 20 as checked by a surgical technician.Other screws removed from posterolateral plate were intact with no noted abnormalities.Posterolateral plate removed intact with no apparent abnormalities noted by customer.Medial plate and screws from the implantation surgery was left in place.There was an unknown surgical delay.There was an unknown patient outcome.No additional information provided.Concomitant device reported: unknown medial plate (part number unknown, lot number unknown, quantity 1); unknown posterolateral plate(part# unknown, lot# unknown, quantity 1).This is report 1 of 2 for (b)(4).
 
Event or Problem Description
It was reported that patient underwent an open reduction internal fixation (orif) of distal humerus with perpendicular plating using titanium va elbow system with medial plate and posterolateral plate on (b)(6) 2018.One month after surgery, x-ray was done and appeared to indicate possibility that one or more distal screws of posterolateral plate had backed out from plate along with a loss of reduction.On (b)(6) 2018, revision was performed and revealed that the locking screw and metaphyseal screw were backed out.Upon screw removal, the locking screw was found to be broken at junction of head element and shaft with an estimated broken length of 20 as checked by a surgical technician.Other screws removed from posterolateral plate were intact with no noted abnormalities.Posterolateral plate removed intact with no apparent abnormalities noted by customer.Medial plate and screws from the implantation surgery was left in place.There was no surgical delay reported.Revision surgery was successfully completed.There was an unknown patient outcome.Concomitant device reported: unknown medial plate (part number unknown, lot number unknown, quantity 1) unknown posterolateral plate(part# unknown, lot# unknown, quantity 1).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VA LOCKSCR Ø2.7 HEAD 2.4 SELF-TAP L20 TA
Common Device Name
SCREW,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7518258
Report Number2939274-2018-52198
Device Sequence Number1438415
Product Code HWC
UDI-Device Identifier10886982119025
UDI-Public(01)10886982119025
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K103243
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.211.020
Device Catalogue Number04.211.020
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/26/2018
Supplement Date Received by Manufacturer05/17/2018
Initial Report FDA Received Date05/16/2018
Supplement Report FDA Received Date06/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;